Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having abdominal pain and diarrhea. Taking imodium. Looking for solution

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1680 Questions
My wife (37 yrs old) developed severe abdominal pain while walking outside today. She has severe diarrhea made better by taking imodium. She is now crampy and in a great deal of pain. Moving makes the pain worse. Lying still seems to help make it better. She has eaten only gatorade, jello and saltine crackers since this developed
Posted Sat, 25 May 2013 in Digestion and Bowels
Answered by Dr. Ratnakar Kini 1 hour later
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

Since it is an acute onset on pain, I would advice an early medical attention. You can take her to her doctor or ER.

Though the crampy pain could be due to gut infection which may be also responsible for the diarrhea, the prudent thing to do is get her examined immediately.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Follow-up: Having abdominal pain and diarrhea. Taking imodium. Looking for solution 22 hours later
Shortly after my original inquiry to you, and before the response arrived, the bleeding got worse so I took her to the closest ER (we live in a rural area, closest is about 25 miles). She is currently under the care of a doctor and will remain hospitalized for probably one more day before being released.

Thank you for your help, XXXXXX
Answered by Dr. Ratnakar Kini 2 hours later
I wish her a speedy recovery.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor